Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

April 19, 2012Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 19, 2012, 6:41 PM EDT for Martin County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2012, 6:41 PM EDT (22:41 UTC)
Expired
Apr 19, 2012, 7:30 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WWUS82 KMLB 192241
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
641 PM EDT THU APR 19 2012

FLZ064-192330-
MARTIN-
641 PM EDT THU APR 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
BETWEEN 40 AND 45 MPH OVER SOUTHWESTERN MARTIN COUNTY...

* UNTIL 730 PM EDT.

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG SHOWERS AND EMBEDDED LIGHTNING STORMS CAPABLE OF 
PRODUCING STRONG WIND GUSTS OVER PORT MAYACA...MOVING EAST-NORTHEAST 
AT 10 MPH. THIS ACTIVITY WILL EVENTUALLY MOVE ACROSS INDIANTOWN AND 
OTHER RURAL AREAS OF MARTIN COUNTY.

THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING 
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED 
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. 
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER 
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2710 8067 2712 8068 2717 8067 2712 8029
      2696 8023 2695 8061
TIME...MOT...LOC 2239Z 266DEG 18KT 2700 8060

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 3:47 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 19, 3:47 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT THU APR 19 2012

...SHOWERS AND STORMS INCREASING THIS WEEKEND...
...POTENTIAL REMAINS FOR SOME STRONG TO SEVERE STORMS...

.DISCUSSION...

THROUGH TONIGHT...SHOWERS AND STORMS MOVING ENE AT MID AFTERNOON
WILL INCREASE TOWARD THE EAST COAST THROUGH LATE AFTERNOON AND EARLY
EVENING. A FEW STRONGER STORMS POSSIBLE...ESPECIALLY AS INLAND
STORMS MOVE EAST AND COLLIDE WITH THE EAST COAST SEA BREEZE WHICH
HAS FORMED AND IS DRIFTING SLOWLY INLAND FROM THE COAST. WILL KEEP A
LOW END CHANCE IN THROUGH THE EVENING HOURS WITH HIGHER POPS COASTAL
SECTIONS VERSUS INLAND. OVERNIGHT MINS IN THE MID/UPPER 60S.

FRIDAY...ANOTHER ROUND OF AFTERNOON SHOWERS AND STORMS EXPECTED TO
MOVE ACROSS THE PENINSULA. THIS OCCURRING WITH FRONTAL BOUNDARY
STALLED OUT TO THE NORTH ALONG WITH LINGERING MOISTURE AND
INSTABILITY FROM DAYTIME HEATING. WSW FLOW COMPONENT THROUGH LOWER
LEVELS WILL MOVE STORMS TOWARD THE EAST COAST...ALSO DELAYING EAST
COAST SEA BREEZE...WITH IT REMAINING PINNED NEAR THE COAST WHERE IT
DOES MANAGE TO FORM. POPS IN CHANCE/SCATTERED CATEGORY ALL AREAS
WITH VALUES A LITTLE LOWER NORTH VERSUS SOUTH WHERE DEEPER MOISTURE
RESIDES. HIGH TEMPS IN THE MID/UPPER 80S.

SAT-SUN...WX ELEMENTS ARE IN PLAY FOR A WIDESPREAD RAIN EVENT THIS
WEEKEND:  STORM SYSTEM OVER THE CENTRAL/SRN PLAINS...VERY WEAK PGRAD
OVER THE GOMEX...A 100-120KT H25 JET DIGGING OVER THE GREAT
BASIN/PAC NW... AND A SRN JET PUSHING ACRS NRN MEX AND THE RIO
GRANDE VALLEY.

THE STORM SYSTEM OVER THE PLAINS WILL LIFT NE INTO THE GREAT LAKES
REGION THRU BY 00Z SAT AS THE NRN JET PUSHES ACRS THE ROCKY MTNS AND
INTO THE CENTRAL PLAINS. THE SYSTEM WILL TRAIL A WEAK FRONTAL TROF
INTO THE GOMEX ON SAT AS THE SRN JET PASSES OVERHEAD.  WITH THE WEAK
SFC/LOW LVL PGRAD IN PLACE...THE UPR LVL EVACUATION GENERATED BY THE
SRN JET SHOULD INDUCE A NEW SFC LOW TO FORM ON SAT.

MEANWHILE...AS THE NRN JET PUSHES EWD...ITS LEADING EDGE WILL BECOME
ALMOST COMPLETELY MERIDIONAL...WHICH IN TURN WILL ALLOW THE SRN JET
TO INTENSTIFY. THE POSTITIVE FEEDBACK OF THIS SETUP WILL ALLOW A
BROAD H50 SHORT WAVE TO DEEPEN AND AMPLIFY AS IT PUSHES ACRS THE
PLAINS AND INTO THE DEEP SOUTH. MODELS DVLP A CUT OFF LOW OVER THE
LWR MS VALLEY BY DAYBREAK SAT THEN LIFT IT ACRS THE FL PENINSULA ON
SUN. DEEP MOISTURE POOLING WITHIN THE LOW WILL SATURATE THE AIRMASS
FROM SFC-CIG THRU THE UPCOMING WEEKEND...LEADING TO WIDESPREAD
PRECIP COVERAGE.

GIVEN THE DVLPG SITUATION...60-70PCT POPS INHERITED FROM THE PREV
FCST LOOKS LIKE A GOOD BET. STRONG/SVR WX THREAT DOES NOT APPEAR
PARTICULARLY HIGH ATTM AS THE TRACK OF THE BROAD SFC LOW DIRECTLY
ACRS THE CENTRAL PENINSULA WOULD TEND TO FOCUS THE STRONGEST WX OVER
THE S FL PENINSULA. NEVERTHELESS...A NWD SHIFT IN TRACK FCST WITH
SUBSEQUENT MODEL RUNS WOULD RESULT IN A HIGHER RISK FOR CENTRAL FL.

EXTENDED...(PREV DISC)
LINGERING PRECIP SUN NIGHT SHOULD SHIFT TO THE FAR SOUTHERN CWA ON
MON...WITH SMALL CHANCE FOR DIURNAL SHOWERS OVER THE SRN THIRD TO
HALF OF THE CWA INTO MON AFTERNOON. SLIGHTLY COOLER AND MUCH DRIER
AIR WILL TAKE HOLD BEGINNING MON NIGHT THROUGH WED WITH TEMPS NEAR TO
PERHAPS A DEG OR SO BELOW CLIMO.

&&

.AVIATION...PREVAILING VFR WITH TEMPO MVFR FOR ALL TERMINALS DUE
TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING/CONTINUING THIS
AFTERNOON/EVENING. MAY SEE BRIEF PERIODS OF IFR
CEILINGS/VISIBILITIES AS WELL IN HEAVIER SHOWERS/STORMS...BUT
EXPECT THIS TO BE TOO ISOLATED TO WARRANT MENTION IN TAF.

&&

.MARINE...WINDS S-SW AOB 10-15 KT AND SEAS 2-4 FT...UP TO 5 FEET
WELL OFFSHORE THROUGH FRIDAY. BOATERS WILL ALSO HAVE TO KEEP AN EYE
TO THE WEST FOR STORMS MOVING ACROSS THE EAST COAST FROM LAND DURING
THE LATE AFTERNOON AND EVENING HOURS TODAY AND AGAIN FRIDAY.

SAT-SAT NIGHT...FRESH TO STRONG SRLY BREEZE WILL PREVAIL WITH GUSTS
NEAR GALE FORCE AS A STORM SYSTEM DVLPS OVER THE GOMEX. SEAS
BUILDING TO 4-5FT NEARSHORE AND 5-7FT OFFSHORE.

SUN-SUN NIGHT...WINDS WILL VEER TO THE W/NW THRU THE DAY...THEN TO
THE N AFT SUNSET AS THE STORM SYSTEM PULLS INTO THE WRN ATLC. TIGHT
PGRAD BEHIND THE SYSTEM WILL ALLOW WINDS TO FRESHEN TO 20-25KTS
AREAWIDE AROUND DAYBREAK MON. SEAS DROPPING FROM TO 4-6FT DURING THE
DAY TO TO 2-4FT OVERNIGHT AS THE SFC/BNDRY LYR WINDS SWING AROUND TO
THE N...BUT THIS WILL BE SHORT LIVED AS THEY RESTRENGTHEN ON THE
BACKSIDE OF THE SYSTEM.

MON-MON NIGHT...WIND SURGE ON MON AS THE STORM SYSTEM LIFT INTO THE
ATLC... ANTICIPATE FULL BLOWN SCA CONDITIONS ON MON WITH N/NE WINDS
20-25KTS...SEAS 6-9FT.

TUE-TUE NIGHT...CONDITIONS WILL IMPROVE AS A HIGH PRES RIDGE BUILDS
OVER THE DEEP SOUTH/GOMEX AND ALLOWS THE PGRAD TO RELAX.
NEVERTHELESS...ROUGH BOATING CONDITIONS WILL CONTINUE AS PREVAILING
NE WINDS 10-15KTS BUFFET UP AGAINST THE SRLY GULF STREAM CURRENT AND
GENERATE CHOPPY SHORT PD SEAS.  SEAS SUBSIDING FROM 4-6FT NEARSHORE
AND 6-8FT OFFSHORE TO 2-4FT AND 3-5FT RESPECTIVELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  83  67  78 /  30  30  40  70
MCO  66  86  67  82 /  20  40  40  70
MLB  68  84  70  79 /  40  40  40  70
VRB  67  84  70  80 /  40  40  40  70
LEE  66  86  67  81 /  20  30  40  70
SFB  67  87  67  82 /  20  30  40  70
ORL  67  87  68  82 /  20  40  40  70
FPR  68  83  70  80 /  40  40  30  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...GLITTO
LONG TERM....BRAGAW
AVIATION...GUSEMAN
Hazardous weather outlook, Apr 19, 12:23 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1223 PM EDT THU APR 19 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200430-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1223 PM EDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SOUTH TO SOUTHWEST WINDS WILL TRANSPORT MOISTURE NORTHWARD THROUGH
THE DAY AS A WEAK COLD FRONT APPROACHES CENTRAL FLORIDA FROM THE
WEST. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE AREA THIS AFTERNOON. STORMS WILL FORM OVER THE
INTERIOR AND TRACK TOWARD THE COAST AT 10 TO 15 MPH. COOL
TEMPERATURES ALOFT WILL COMBINE WITH A MID LEVEL DISTURBANCE
MOVING OVERHEAD TO INCREASE THE POTENTIAL FOR THE THUNDERSTORMS TO
PRODUCE FREQUENT LIGHTING...SMALL HAIL AND STRONG GUSTY WINDS
THROUGH THIS EVENING. THE HIGHEST THREAT WILL BE ALONG AND EAST OF
THE I-95 CORRIDOR AS THE STORMS MOVE OFFSHORE.

.MARINE THUNDERSTORM GUST IMPACT...
AFTERNOON AND EVENING LIGHTNING STORMS WILL HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS TO 35 MPH...SMALL HAIL...AND CLOUD TO WATER
LIGHTNING. THE STORMS WILL MOVE FROM THE MAINLAND TOWARD THE
ATLANTIC DURING THE AFTERNOON AND EVENING. BOATERS ON INLAND
LAKES...RIVERS...THE INTRACOASTAL WATERS AND NEARSHORE ATLANTIC
COASTAL WATERS SHOULD KEEP A WEATHER WATCH TO THE SOUTHERN AND
WESTERN SKIES FOR APPROACHING WEATHER.

.FIRE WEATHER IMPACT...
CONTINUED DRY CONDITIONS WILL CREATE A HIGH TO VERY HIGH FIRE
DANGER ACROSS PARTS OF EAST CENTRAL FLORIDA TODAY. ANY NEW FIRES
WILL BE CAPABLE OF SPREADING QUICKLY MAKING CONTAINMENT DIFFICULT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED LATE AFTERNOON AND EARLY EVENING LIGHTNING STORMS CAN BE
EXPECTED FRIDAY.

THE CHANCE FOR SHOWERS AND STORMS INCREASES SIGNIFICANTLY THIS
WEEKEND AS LOW PRESSURE FORMS OVER THE CENTRAL GULF OF MEXICO
EARLY SATURDAY. THE UPPER LEVEL DISTURBANCE THAT WILL CAUSE THE
SURFACE LOW TO DEVELOP IS FORECAST TO MOVE UNUSUALLY FAR SOUTH
THROUGH THE GULF...LEADING TO SOME UNCERTAINTY AS TO HOW PRIMED
THE ATMOSPHERE WILL BECOME OVER FLORIDA FOR SEVERE STORMS TO
AFFECT THE STATE. NEVERTHELESS..THERE REMAINS THE POTENTIAL FOR
AN ORGANIZED SQUALL LINE TO FORM OVER THE CENTRAL AND EASTERN GULF
OF MEXICO AND AFFECT FLORIDA BETWEEN LATE ON SATURDAY AND EARLY
SUNDAY MORNING.

ALL PERSONS IN EAST CENTRAL FLORIDA SHOULD CLOSELY MONITOR THE
WEATHER INTO THIS WEEKEND...AS THE EXPECTED TIMING AND IMPACTS
FROM THIS SYSTEM WILL BE REFINED AS THE WEEKEND APPROACHES.

BOATING CONDITIONS WILL BECOME HAZARDOUS THIS WEEKEND DUE TO
INCREASING WINDS AND SEAS...AND HIGHER COVERAGE OF STORMS. SEAS
ARE FORECAST TO INCREASE FURTHER ON MONDAY AS A BRIEF SURGE OF
NORTHEAST WINDS PUSHES SOUTH THROUGH THE WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OVER THE NEXT FEW
DAYS...SPOTTERS SHOULD KEEP ABREAST OF THE LATEST INFORMATION
REGARDING THE STORM FORECAST TO DEVELOP IN THE GULF OF MEXICO BY
EARLY SATURDAY.

BRAGAW

In the hours before

Special weather statement, Apr 19, 4:38 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT THU APR 19 2012

FLZ047-054-147-192130-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
438 PM EDT THU APR 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER BREVARD COUNTY...INDIAN
RIVER COUNTY...

* UNTIL 530 PM EDT.

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
CANAVERAL GROVES TO 8 MILES SOUTHWEST OF BLUE CYPRESS LAKE...MOVING
EAST AT 10 MPH. THESE CELLS WILL EVENTUALLY MOVE OFF THE EAST COAST
OF BREVARD AND INDIAN RIVER COUNTIES AND ACROSS THE INTRACOASTAL AND
NEAR SHORE WATERS OF THE WESTERN ATLANTIC.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INDIAN HARBOUR BEACH...MELBOURNE
BEACH...MICCO...VIERA...ROCKLEDGE AND VERO LAKE ESTATES.

THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2757 8078 2764 8078 2764 8083 2854 8088
      2856 8079 2854 8077 2854 8074 2858 8073
      2862 8060 2859 8057 2845 8052 2842 8057
      2836 8060 2813 8057 2775 8038 2756 8032
TIME...MOT...LOC 2036Z 272DEG 13KT 2843 8082 2815 8074
          2764 8082

SEDLOCK
Special weather statement, Apr 19, 6:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
641 PM EDT THU APR 19 2012

FLZ064-192330-
MARTIN-
641 PM EDT THU APR 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER SOUTHWESTERN MARTIN COUNTY...

* UNTIL 730 PM EDT.

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND EMBEDDED LIGHTNING STORMS CAPABLE OF
PRODUCING STRONG WIND GUSTS OVER PORT MAYACA...MOVING EAST-NORTHEAST
AT 10 MPH. THIS ACTIVITY WILL EVENTUALLY MOVE ACROSS INDIANTOWN AND
OTHER RURAL AREAS OF MARTIN COUNTY.

THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2710 8067 2712 8068 2717 8067 2712 8029
      2696 8023 2695 8061
TIME...MOT...LOC 2239Z 266DEG 18KT 2700 8060

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:38 PM EDTSpecial Weather StatementMLBBrevard, Indian River52 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.